Maryland, 2022Damaging Winds in Maryland, July 18, 2022
July 18, 2022 · NWS LWX · 30 events in 5 counties and zones
Several bands of thunderstorms containing damaging winds developed along a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several bands of thunderstorms containing damaging winds developed along a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 18, 9:41 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 18, 9:41 AM EST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1041 AM EDT Mon Jul 18 2022
.SYNOPSIS...
A surface trof will move across the area tonight while a cold
front stalls along the Mason Dixon line before dissipating on
Tuesday. Weak ridging will build over the area Tuesday and
Wednesday. A cold front will cross the area Thursday night.
Weak high pressure will build over the area at the end of the
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Air mass is very moist this morning with sfc dewpoints at or
above 70F and PWATs ranging from 1.75 to 2.15 inches based on
recent NUCAPS data and Blended TPW product. A low-level trof
will become established this afternoon mainly east of I-81 and
progress east through the afternoon as shortwave-trough
approaches from the west tonight. With plenty of moisture,
instability, and low-level forcing, numerous to widespread
showers and thunderstorms are expected especially east of I-81
and north of I-66 where the best forcing, instability and
moisture are expected to overlap. Sufficient effective bulk
shear appears present to support short line segments as
suggested by various CAMs posing a risk of damaging winds as
well as an isolated tornado. The Storm Prediction Center has
upgraded portions of the area to a Slight risk which includes
spots east of the Catoctins and north of U.S. 50. High freezing
levels, strong instability, and deep moisture suggest a risk of
flash flooding which may be accompanied by intense rainfall
rates. The progressive nature of the cells may limit a larger
scale threat for flooding. However, given the region has seen
400-600% above normal rainfall the past two weeks coupled with a
half decent high-resolution model signal, have opted to issue
Flood Watches. This is in effect for the D.C. and Baltimore
metros as well areas of northeastern Maryland from 4 PM until
midnight. Rainfall rates may reach 1 to 2 inches per hour,
locally higher in spots, which would enhance the flash flood
threat.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Weak ridging will build into the area Tue-Wed with deep moisture
expected to be shunted south. A few t-storms still look
possible Tue afternoon along and south of I-64. On Wednesday, an
elevated mixed layer is expected to keep atmosphere capped.
Showers or t-storms could return to western areas Wed night as
moisture returns in advance of next upper level trough.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A shortwave trough will move across the Great Lakes/southern Canada
on Thursday with an area of low pressure at the surface. While this
system is forecast to have anomalously low geopotential heights and
SLP, the main impact to the local region will be a trailing cold
front moving southeast through the area. Ahead of the warm front,
southerly flow will persist through much of the day on Thursday with
highs well into the 90s outside of the mountains. Heat advisories
are possible given dew points do not mix out with 925mb temps 28-
30C. This system has continued to trend more progressive, so do
think the better risk for showers/thunderstorms is across the
eastern portions of the area. Will continue to monitor, but some
guidance has the convective activity east of the area.
H5 heights will build Friday with westerly flow developing in the
wake of the aforementioned shortwave moving east. With subsidence
behind the shortwave, overall dry conditions are expected along with
a subtle reprieve in temperatures. The H5 ridge will flex east more
on Saturday, though there is some evidence of subtle moisture return
and thunderstorms that develop along terrain circulations along the
Allegheny Front. By Sunday, the ridge stalls and becomes more
amplified resulting in more of a NW flow. Guidance/ensembles hint at
a shortwave moving through the NW flow bringing more widespread
shower/thunderstorm chances on Sunday. Temps likely remain in the
low to mid 90s for the weekend outside of the mountains.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
T-storms look likely/definite pretty much everywhere except
perhaps at KCHO where forcing is weaker. Will maintain TEMPO
groups at all airports except VCTS at CHO where confidence in
convection in that area is not as high. Gusty or damaging winds
are possible. Quiet Tue-Wed except for possible TSRA at CHO
Tue.
Prevailing VFR conditions and southerly winds are expected both
Thursday and Friday at the terminals. Thunderstorms appear possible
Thursday afternoon for the eastern terminals near I-95.
&&
.MARINE...
SCA conditions appear likely today into tonight along with SMWs
due to strong/severe thunderstorms. Will reassess the need for
additional SCAs later.
Winds may approach SCA levels in southerly flow Thursday.
Thunderstorms may impact the waters Thursday.
&&
.HYDROLOGY...
Recent bouts of heavy rainfall over the past couple of weeks
will enhance the threat for flash flooding. This is most notable
across the D.C. and Baltimore metro areas which have seen
400-600% above normal rainfall since early July. Intense
rainfall rates around 1 to 2 inches per hour, locally higher,
may accompany the thunderstorm activity this afternoon and
evening. Aside from any residual river flooding, the threat due
to heavy rainfall should wind down after midnight.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch from 4 PM EDT this afternoon through this evening
for DCZ001.
MD...Flood Watch from 4 PM EDT this afternoon through this evening
for MDZ005-006-011-013-014-503>508.
VA...Flood Watch from 4 PM EDT this afternoon through this evening
for VAZ052>054-505-506.
WV...None.
MARINE...Flood Watch from 4 PM EDT this afternoon through this evening
for ANZ535.
Small Craft Advisory until 8 PM EDT this evening for ANZ535-
536-542.
Small Craft Advisory until 2 AM EDT Tuesday for ANZ530>533-
538>541.
Small Craft Advisory until 6 AM EDT Tuesday for ANZ534-537-543.
&&
SYNOPSIS...LFR
NEAR TERM...LFR/BRO
SHORT TERM...LFR/CPB
LONG TERM...CPB
AVIATION...LFR/BRO/CPB
MARINE...LFR/CPB
HYDROLOGY...BROHazardous weather outlook, Jul 18, 1:02 PM EST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
202 PM EDT Mon Jul 18 2022
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-191815-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
202 PM EDT Mon Jul 18 2022
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...This Afternoon and Tonight
A Severe Thunderstorm Watch is in effect until 10 PM for much of
the area except for portions of southern Maryland. The primary
threats will be damaging winds as well as an isolated tornado.
A Flood Watch for flash flooding is in effect from 4 PM until
midnight from the D.C. metro area northward across the Baltimore
metro area into portions of northeastern Maryland.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Isolated severe thunderstorms are possible again on Thursday
afternoon, with damaging winds being the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-191815-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
202 PM EDT Mon Jul 18 2022
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...This Afternoon and Tonight
A Severe Thunderstorm Watch is in effect until 10 PM for much of
the area except for portions of central Virginia. The primary
threats will be damaging winds as well as an isolated tornado.
A Flood Watch for flash flooding is in effect from 4 PM until
midnight from Loudoun County eastward across north-central
Maryland into northern Harford County.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
MDZ001-501-502-VAZ503-504-WVZ501>506-191815-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
202 PM EDT Mon Jul 18 2022
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...This Afternoon and Tonight
A Severe Thunderstorm Watch is in effect until 10 PM for the
Allegheny Front except for Garrett County. The primary threats
will be damaging winds as well as an isolated tornado.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
In the hours before
Local storm report, Jul 18, 2:06 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 PM EDT MON JUL 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG 1 WSW BERKELEY 39.50N 77.94W
07/18/2022 BERKELEY WV 911 CALL CENTER
WIND DAMAGE WAS REPORTED NEAR BERKELEY. WIRES AND A
POLE WERE KNOCKED OVER NEAR THE INTERSECTION OF US-11
WILLIAMSPORT PIKE AND MID ATLANTIC PARKWAY. A TREE BLEW
DOWN NEAR THE INTERSECTION OF US-11 WILLIAMSPORT PIKE
AND WEAVER LANE. WIRES WERE DOWN NEAR THE INTERSECTION
OF BLAIR STREET AND HANSHEW LANE.
&&
EVENT NUMBER LWX2204410
DHThunderstorm Wind, Frederick
- When
- July 18, 2:07 PM EST
- Where
- Frederick County, 0.45 mi SSE of Broad Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.394, -77.598
Trees blew down near the intersection of Broad Run Road and Picnic Woods Road.
Thunderstorm Wind, Frederick
- When
- July 18, 2:10 PM EST
- Where
- Frederick County, 0.51 mi WNW of Jefferson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.372, -77.539
Tree damage was reported near Jefferson, including a tree that blew down onto wires near the intersection of Old Middletown Road and Cool Crest Drive.
Thunderstorm Wind, Frederick
- When
- July 18, 2:14 PM EST
- Where
- Frederick County, 1.95 mi SSE of Harmony
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.474, -77.517
Trees blew down on US-40 Baltimore National Pike near Hawbottom Road.
Thunderstorm Wind, Frederick
- When
- July 18, 2:15 PM EST
- Where
- Frederick County, 0.94 mi NNE of Doubs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Department of Highways
- Coordinates
- 39.313, -77.514
Trees blew down near the intersection of US-15 and Basford Road. Trees blew down on eastbound I-70 Dwight D. Eisenhower Highway at Exit 48/US-40 Baltimore National Pike.
Thunderstorm Wind, Frederick
- When
- July 18, 2:20 PM EST
- Where
- Frederick County, 1.05 mi SW of Frederick
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 39.411, -77.436
Tree damage was reported near Braddock Heights and in Frederick. A tree blew down near the intersection of Old Camp Road and Key Parkway. Trees blew down on northbound US-15 Frederick Freeway prior to US-40 West Patrick Street. Trees and wires blew down near the intersection of Wilson Place and West Seventh Street. Trees and wires blew down in the 300 block of US-40 West Patrick Street. Trees and wires blew down on Highland Street at Carroll Street. Trees and wires blew down near the intersection of US-40 Baltimore National Pike/West Patrick Street and Willowdale Drive. A tree blew down in the 600 block of Wilson Place. A tree blew down in the 300 block of North Market Street. A tree blew down in the 100 block of Baughmans Lane.
Thunderstorm Wind, Frederick
- When
- July 18, 2:25 PM EST
- Where
- Frederick County, 1.32 mi SSW of Mt Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.432, -77.340
Trees and wires blew down in the 7200 block of Linganore Road.
Thunderstorm Wind, Frederick
- When
- July 18, 2:30 PM EST
- Where
- Frederick County, 2.44 mi E of Urbana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.329, -77.304
Trees and wires blew down near the intersection of Prices Distillery Road and Cook Brothers Road.
Thunderstorm Wind, Frederick
- When
- July 18, 2:30 PM EST
- Where
- Frederick County, 0.66 mi ENE of Mt Pleasant
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.454, -77.319
Trees and wires blew down near the intersection of MD-26 Liberty Road and Old Liberty Road. Numerous trees blew down near the intersection of MD-26 Liberty Road and MD-75 Green Valley Road. Trees and wires blew down in the 8600 block of Chestnut Grove Road.
Thunderstorm Wind, Frederick
- When
- July 18, 2:36 PM EST
- Where
- Frederick County, 0.42 mi ENE of Bartholow
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 39.371, -77.222
Trees blew down along I-70 Baltimore National Pike near Mile Marker 65.0. A tree blew down in the 8500 block of Dollyhyde Road. Numerous trees and wires blew down near the intersection of MD-75 Walnut Street and Jones Road, and near MD-26 Liberty Road.
Thunderstorm Wind, Frederick
- When
- July 18, 2:45 PM EST
- Where
- Frederick County, 0.78 mi S of Ridgeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.359, -77.171
Trees blew down on westbound I-70 Baltimore National Pike between Mile Marker 68.0 and Exit 62/MD-75 Green Valley Road.
Thunderstorm Wind, Carroll
- When
- July 18, 2:50 PM EST
- Where
- Carroll County, 0.61 mi NNW of Watersville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 39.378, -77.105
Large tree limbs blew down, a gutter was blown off, and fencing blew down at a residence in the 7200 block of Honeybush Drive. A tree blew down in the 7400 block of Watersville Road.
Thunderstorm Wind, Carroll
- When
- July 18, 2:55 PM EST
- Where
- Carroll County, 1.5 mi N of Winfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.472, -77.050
Tree damage was reported near Winfield, including a tree that blew down onto wires in the 3700 block of Baker Road.
Thunderstorm Wind, Carroll
- When
- July 18, 3:00 PM EST
- Where
- Carroll County, 1.07 mi NE of Berrett
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.431, -77.006
Trees blew down near the intersection of MD-97 Washington Road and MD-26 Liberty Road. A tree blew down in the 200 block of West Old Liberty Road.
Thunderstorm Wind, Carroll
- When
- July 18, 3:05 PM EST
- Where
- Carroll County, 1.09 mi SSW of Gamber
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.455, -76.956
Tree damage was reported near Gamber, including a tree that blew down in the 4200 block of London Bridge Road.
Funnel Cloud, Carroll
- When
- July 18, 3:08 PM EST
- Where
- Carroll County, 0.51 mi S of Springs Mill
- Reported by
- Trained Spotter
- Coordinates
- 39.543, -77.019
A funnel cloud was spotted along MD-27 Ridge Road near Chapel Road.
Thunderstorm Wind, Carroll
- When
- July 18, 3:15 PM EST
- Where
- Carroll County, 0.4 mi W of Brummel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.599, -76.937
Several trees and wires blew down near the intersection of MD-482 Hampstead Mexico Road near Leisters Church Road.
Thunderstorm Wind, Montgomery
- When
- July 18, 3:17 PM EST
- Where
- Montgomery County, 0.22 mi SSW of Potomac
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.017, -77.222
Large trees and wires blew down near the intersection of The Corral Drive and Burbank Drive.
Thunderstorm Wind, Baltimore
- When
- July 18, 3:18 PM EST
- Where
- Baltimore County, 0.81 mi NNE of Green Spg Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.411, -76.763
Tree damage was reported near McDonogh, including a tree that blew down onto power lines in the 300 block of Garrison Forest Road.
Thunderstorm Wind, Carroll
- When
- July 18, 3:20 PM EST
- Where
- Carroll County, 0.53 mi E of Shiloh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.600, -76.870
Trees and wires blew down near the intersection of Shiloh Road and Wellesley Court.
Thunderstorm Wind, Carroll
- When
- July 18, 3:25 PM EST
- Where
- Carroll County, 0.48 mi S of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.663, -76.880
Trees and wires blew down near the intersection of Oak Street and Maple Avenue.
Funnel Cloud, Carroll
- When
- July 18, 3:25 PM EST
- Where
- Carroll County, 1.09 mi NW of Hampstead
- Reported by
- Public
- Coordinates
- 39.611, -76.865
A funnel cloud was reported near the intersection of MD-30 Hampstead Bypass and MD-482 Hampstead Mexico Road.
Thunderstorm Wind, Baltimore
- When
- July 18, 3:30 PM EST
- Where
- Baltimore County, 0.66 mi WSW of Hunt Vly
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 39.497, -76.662
A large tree two feet in diameter and numerous large tree limbs blew down near the intersection of International Circle and International Drive.
Thunderstorm Wind, Baltimore
- When
- July 18, 3:32 PM EST
- Where
- Baltimore County, 0.98 mi WSW of Phoenix
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 39.517, -76.638
Trees blew down north of Cockeysville, including one onto three cars on Dove Creek Way.
Thunderstorm Wind, Montgomery
- When
- July 18, 3:35 PM EST
- Where
- Montgomery County, 1.23 mi ENE of Woodhaven
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.004, -77.108
A branch was reported down on a commerical building in the 5500 block of Nicholson Lane. A tree was reported down on Clara Barton Parkway near Cabin John Parkway.
Thunderstorm Wind, Baltimore
- When
- July 18, 3:45 PM EST
- Where
- Baltimore County, 0.49 mi E of Parkville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.379, -76.541
Tree damage was reported near Parkville, including a tree that blew down onto wires near the intersection of Opal Road and Garnet Road.
Thunderstorm Wind, Harford
- When
- July 18, 3:57 PM EST
- Where
- Harford County, 0.19 mi SE of Singer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.478, -76.327
Tree damage was reported northwest of Abingdon, including a tree that blew down near the intersection of South Tollgate Road and Singer Road.
Thunderstorm Wind, Harford
- When
- July 18, 3:59 PM EST
- Where
- Harford County, 1 mi NNW of Jerusalem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.464, -76.385
Tree damage was reported southeast of Pleasant Furnace, including a tree that blew down on Jerusalem Road near Valley Brook Drive.
Thunderstorm Wind, Harford
- When
- July 18, 4:02 PM EST
- Where
- Harford County, 0.34 mi SSW of Calvary
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.525, -76.251
Tree damage was reported northeast of Harford, including a tree that blew down onto wires near the intersection of James Run Road and Tower Road.
Thunderstorm Wind, Harford
- When
- July 18, 4:03 PM EST
- Where
- Harford County, 1.11 mi W of Dublin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.652, -76.291
Tree damage was reported in Scarboro, including a tree that blew down near the intersection of Mill Green Road and Scarboro Road.
Thunderstorm Wind, Harford
- When
- July 18, 4:21 PM EST
- Where
- Harford County, 0.57 mi SE of Aberdeen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.514, -76.163
Tree damage was reported near Aberdeen, including a tree that blew down on North Parke Street near North Rogers Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 18 to 20, 20223 deaths · 1 event
- Hail and Damaging Winds in Michigan, July 18 to 19, 2022$10 million · 2.75 in hail · 12 events
- Hail and Damaging Winds in North Dakota, July 18 to 19, 2022$845,000 · 3 in hail · 21 events
- Tornado and Damaging Winds in Montana, July 18, 2022EF2 · 13 events
- Wildfire in Washington, July 18 to 22, 2022$460,000 · 1 event
- Damaging Winds in Virginia, July 18, 2022$34,000 · 60 kt wind · 11 events
- Avalanche and Hail in Montana, July 18, 20221.5 in hail · 35 events
- Damaging Wind and Lightning Strikes in New Jersey, July 18, 2022$32,000 · 50 kt wind · 3 events
- Tornadoes in Vermont, July 18, 2022$10,000 · EF1 · 2 events
- Tornado in New Hampshire, July 18, 2022$2,000 · EF1 · 1 event
- Damaging Wind in West Virginia, July 18, 2022$30,000 · 55 kt wind · 1 event
- Damaging Winds and Lightning Strike in Virginia, July 18, 2022$26,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1036004, 1036005, 1036007, 1036008, 1036013, 1036015, 1036016, 1036017, 1036018, 1036019, 1036020, 1036022, 1036023, 1036024, 1036026, 1036027, 1036028, 1036029, 1036030, 1036031, 1036032, 1036033, 1036035, 1036036, 1036037, 1036039, 1036042, 1036043, 1036044, 1036046.